Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

does nausea ever go away

cyndi4everccyndi4ever Posts: 153
edited 06/11/2012 - 8:23 AM in Back Surgery and Neck Surgery
I had a laminectomy and mass lateral screw fixation done on August 26, I am in a hard collar for 3 months as this is my second surgury and also have a bone stimulator that I need to wear 4 hours a day for 6-8 months..... Im on quite a bit of pain med oxy twice a day , percocet and muscles relaxers, probotics, and nureontin daily,,,, Lately I have had so much stomach problems, I just dont know what to do, If I complain to much they will tell me to stop the pain pills, but I realy need them still.. I try to eat with all my meds, I guess Im just being a baby.... any ideas?
advertisement

Comments

  • Hiya,
    I asked a simular question about nausea, and someone told me to try Ginger, i believe you can get this from health food store or pharmacy. Good Luck! Hope you feel a little better soon >:D<



    Angie x
  • My husband is on Neurontin and has the nausea. We have found he spaces his medicines out work best and controls the nausea. He takes Mylanta with his medicines also. Hope this helps.
  • I can not take ANY pain meds because they make me sick! I was sick throwing up JUST from the anesthesia and they even gave me FOUR different types of anti nausia meds-but they did nothing to keep me from being sick! My guess is it is the pain meds making you feel ill. Try to go without them if you can-I know that is hard to do! I never took ANY after my surgery-the pain was more tolerable than throwing up after such an intese surgery. Good luck to you!
  • Try ginger in the capsule form - You can take 1 or 2 depending on the severity. You can either take it with the meds or prior to meals.
    It may help. :)))

    Delaware Girl
  • I got nausea. Not severe but annoying.
    Like others said because of the meds, recovering etc.
    I used perscription phenergan.
    Plus I took OTC chewable anti nausea tabs that worked in like 4 minutes they are awesome!!!!

    Is neurontin a new drug for you??? I know I could not take it the nausea was so severe from it. One of the side effects.

    I also took a stool softner every 2 days. Not sure if your having any issues with that. If your belly is upset from not being normal, that can make you so nausea's.

    Call your Dr if it continues.

    Hang in there.
    Good luck with recovery!!!
    Terri >:D<
  • I never have any side effects from meds. Not sure if it's because I'm young or what. But I take anywhere from 8 to 14 5mg Oxycodone pills a day (no tylenol, so no worries) , but I was taking Percocet 10mg every 4 hours for 6 months. Along with 15 to 20mg of Flexeril a day, Wellbutrin 450mg, and I was also taking Neurontin for a while.. It did nothing to me. I don't know if it was a low dose maybe? And that's why. I was taking 1200mg a day.
  • I only take nurotin, norgessex, (sp) and percocet 2 every 6 hours, and oxy x2 a day.. I think it my be the nurotin, I added that last and maybe thats why Im getting sick more.. Im going to try not taking it tomorrow....
  • you can buy ginger root in most grocery stores. slice a piece off and put it between your teeth and gum or inside mouth. It works very well!
  • You could try requesting Oxycodone without tylenol. All Oxycontin is is Oxycodone Continuous release... So it's the same active drug. With Oxycodone as the solitary drug, you can take as much as needed, and it does not affect your stomach. You could also try requesting Prilosec OTC.
  • Called Dr.s today and they are going to call in another script for a better nausea drug...... I pray this works, I cant take it much longer,,,,,,,,,,,,,,,,,,,,,, Miserable
  • I have no idea if this is an option for you, but I had hyperemesis gravidarum (uncontrollable morning sickness) and was prescribed zofran to help with terrible nausea/vomiting. It worked well but I don't know how it sits with pain meds so it might not be suitable.

    Hope you feel better soon, I know how miserable being nauseous is.

    Cheeka

    ps - it might sound weird, but the smell of fresh lavender (not packet stuff, it has to be off a fresh plant) always made me feel slightly less terrible.
  • I think that the drug zofran is working for me, I feel almost human again, Now I can at least take my pain med and eat..... Im so glad I callled the drs, office,,, I have the best dr,'s in the work, Well Paul does too,,,,,,,, thank God
advertisement
Sign In or Register to comment.